MAUDE Adverse Event Report: CYBERONICS - HOUSTON PROGRAMMING SOFTWARE

CYBERONICS - HOUSTON PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Codes Failure to Deliver Energy (1211); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a generator had disabled output error seen during a patient's initial implant surgery.Representative had issues with the wand batteries during the surgery and suspected this may have caused the issue.Representative changed the batteries and re-interrogated the device three successful times without the "output current: disabled" message appearing.After review of the situation and the three successful interrogations and system diagnostics within normal limits the surgeon continued and concluded the procedure.Internal data from the generator was reviewed.The created decoder shows the generator was interrogated in a stim stopped state.Tablet software version was found to be v1.6.1.9.Communication logs were reviewed.A different generator was interrogated prior to the new one.The first generator was in day/night mode.Without power cycling the tablet, the second generator was interrogated.The root cause of the generator disablement was due to a known software issue on version 1.6.1 that was identified following a specific sequence of events.For this event to occur, a model 1000 device must be interrogated with an affected model 3000 device, then day-night mode is enabled on that model 1000 generator and the session is ended with out powering off the tablet.Next a second model 1000 device is interrogated using the same model 3000 programmer and has guided mode enabled.Step-up or step-down program operation is attempted which places the generator in stop state.The user will be presented with a programming error and programming will fail and force the user to re-interrogate.If re-interrogation is unsuccessful, the generator will be left in stop-stim (disablement) run state.This known defect has been resolved in the release of software v1.6.2.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS - HOUSTON
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
CYBERONICS - HOUSTON
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key15262694
Report Number1644487-2022-01026
Device Sequence Number5634072
Product Code LYJ
UDI-Device Identifier05425025750481
UDI-Public05425025750481
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale